Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 26, 2014, 4:42 AM CST. It took effect at Jan 26, 2014, 6:00 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 4:42 AM CST (10:42 UTC)
- In effect from
- Jan 26, 2014, 6:00 PM CST
- Expired
- Jan 30, 2014, 3:35 PM CST
- In force
- 4 days
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 4:11 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 26, 4:11 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CST SUN JAN 26 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 400 AM CST SUN JAN 26 2014 LIGHT SNOW TODAY...THEN EXTREMELY COLD THROUGH WEDNESDAY MORNING. AMPLIFICATION PHASE OF LARGE SCALE PATTERN WL SOON PEAK...THEN PATTERN WL RELAX A LITTLE DURING THE LATTER PART OF THE FCST PERIOD. THE MAJOR PLAYERS WL REMAIN THE SAME HOWEVER...WITH STG/DOMINANT RIDGE NR THE WEST COAST AND A DEEP TROF OVER CENTRAL/ERN NOAM. SOME SUBTLE CHGS WL BEGIN TO OCCUR LATER IN THE FCST PERIOD HOWEVER AS THE WRN RIDGE GETS UNDERCUT BY PAC JET. THAT WL HELP SET THE STAGE FOR A SML BUT IMPORTANT CHG TO THE PATTERN. THE TROF EXTENDING FM THE HUDSON BAY VORTEX WL EVENTUALLY GET ALIGNED MORE NE-SW RATHER THAN N-S. THAT WL BRING SWLY UPR FLOW TO THE CONUS NEXT WEEKEND. CURRENT UPR AIR CONFIGURATION IS A CLASSIC COLD WAVE PATTERN... WITH VERY STG...BROAD...DEEP NWLY FLOW DELIVERING ARCTIC AIR FM FAR NWRN CANADA SWIFTLY AND DIRECTLY INTO THE CONUS. THE CORE OF THE COLD WL MV THROUGH MON-TUE. THOUGH CONTINUING TO AVERAGE BLO NORMAL...TEMPS SHOULD BEGIN THEIR ROLLERCOASTER RIDE AGAIN AFTER THAT. PATTERN WL SUPPORT ONE ROUND OF SNOW TDA AND PERHAPS ANOTHER THU...SO PCPN AMNTS WL PROBABLY END UP BLO NORMAL FOR THE PERIOD. BUT THE POTENTIAL FOR SIG PCPN EVENTS WL INCREASE GREATLY JUST BEYOND THE END OF THE FCST PERIOD IF THE SWLY UPR FLOW DEVELOPS AS EXPECTED SINCE GULF MOISTURE WOULD BECOME AVAILABLE TO WX SYSTEMS CROSSING THE RGN. && .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 400 AM CST SUN JAN 26 2014 SNOW CONTINUING TO OVERSPREAD THE AREA. AS EXPECTED YDA...FORCING IS DISJOINTED. BEST ISENT LIFT AND LEAD SHRTWV WL PASS THROUGH THIS MORNING AND BE FOCUSED TO OUR S. SECOND STRONGER SHRTWV WL DIG INTO THE AREA THIS AFTN. BUT MOISTURE WL ALREADY BE ON THE WAY OUT BY THEN...SO ALTHOUGH SOME SNOW WL CONT...AMNTS WL BE LGT. EXPECT 1-2 INCHES MOST AREAS. MAIN CONCERN IS INCOMING COLD AND WIND CHILL HEADLINES. NEW GUID SLOWED THE ARRIVAL OF THE COLD AIR A BIT. WAS NOT SURPRISED BY THAT SINCE JUST ABOUT EVERY ARCTIC SURGE WE/VE HAD THIS WINTER ENDED UP ARRIVING A LITTLE MORE SLOWLY THAN INITIALLY EXPECTED. SLOWED THE ARRIVAL OF THE COLD EVEN A LITTLE BEYOND THAT IN THE NEW FCST HOURLY TEMP GRIDS. THAT SHOULD KEEP WIND CHILLS OVER ERN WI IN THE ADVISORY CATEGORY LATE TNGT AND MON...BEFORE DROPPING INTO THE WARNING CATEGORY MON NGT/TUE MORNING. N-C WI SHOULD REACH WARNING CRITERIA BY LATE TNGT...AND CENTRAL WI WL AT LEAST FLIRT WITH WARNING CRITERIA BY MON MORNING. COORD W MKX AND DECIDED ON A WARNING FOR THE W AND AND ADVISORY FOR THE E FOR TNGT/MON. IT WL PROBABLY TAKE A FEW MORE HOURS AFTER THAT TO DROP TO WARNING CRITIERA IN THE W...BUT WANTED TO KEEP THINGS REASONABLY SIMPLE. WENT WITH WARNINGS ACRS THE AREA MON NGT-TUE MORNING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 400 AM CST SUN JAN 26 2014 THE MAIN CONCERNS OF THIS FORECAST INCLUDE DANGEROUSLY COLD TEMPERATURES MONDAY NIGHT THROUGH WEDNESDAY...FOLLOWED BY LIGHT SNOW CHANCES WEDNESDAY NIGHT INTO THURSDAY. THE OVERALL TREND FOR THE MEAN UPPER AIR FLOW WILL BE FLATTER AS THE DOMINANT WESTERN RIDGE WEAKENS AND CUTS OFF OVER ALASKA...WHILE THE DOWNSTREAM TROUGH RETREATS NORTHWARD. THE LATEST MEX GUIDANCE TRENDED COLDER DURING THE BITTERLY COLD PERIOD OF MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL NOT GO NEARLY THIS COLD SINCE IT DOES NOT LOOK LIKE THE REGION WILL LOSE THE WINDS WHICH WILL KEEP THE BOUNDARY LAYER CHURNED UP. WILL STAY CONSERVATIVE WITH TEMPS. THEN WITH THE ARCTIC BOUNDARY LATE WEDNESDAY INTO EARLY THURSDAY...MODELS ARE SLIGHTLY FASTER THAN THE GFS ENSEMBLE MEAN...AND GIVEN THE FAST UPPER JET BEHIND THE SYSTEM...A FASTER SOLUTION MAY BE THE WAY TO GO. A BLEND OF THE ECMWF/GFS WILL WORK. MONDAY NIGHT THROUGH TUESDAY NIGHT...ARCTIC HIGH PRESSURE WILL SPREAD SOUTHEAST OVER THE CENTRAL PLAINS AND OHIO VALLEY. GUSTY WEST WINDS WILL RESIDE ON THE NORTHEAST FLANK OF THIS ARCTIC HIGH WHERE WISCONSIN WILL BE LOCATED...WITH NOCTURNAL COOLING GIVING THE COLDEST TEMPS OF THIS ARCTIC OUTBREAK. AM STARTING TO WONDER IF FORECASTED LOW TEMPS ARE TOO LOW MONDAY NIGHT SINCE WINDS WILL NEVER DECOUPLE...AND SOME MID AND UPPER MOISTURE ROTATES SOUTH INTO THE WESTERN GREAT LAKES OVERNIGHT. WILL NOT SIDE WITH THE EXTREME MEX GUIDANCE...WHICH GIVES OBSCENE LOW TEMPS...BUT WILL INSTEAD GO WITH CONSALL AND CONSRAW DATA WHICH IS NOT QUITE AS WARM AS THE ECMWF...BUT NOT FAR OFF EITHER. WIND CHILL WARNINGS WILL BE NEEDED FOR MONDAY NIGHT INTO TUESDAY MORNING EVERYWHERE. CONTINUED BONE CHILLING COLD ON TUESDAY WITH SOME MID CLOUDS OVERHEAD. 925MB DO BEGIN TO MODERATE ON TUESDAY...BUT TEMPS WILL BE OFF TO SUCH A COLD START THAT HAVE A TOUGH TIME SEEING READINGS RISING ABOVE ZERO. THE ECEBC GUIDANCE LOOKS ABOUT RIGHT. TEMPS CONTINUE TO MODERATE TUESDAY NIGHT AND SHOULD NOT SEE THE EXTREME READINGS OF THE PREVIOUS NIGHT. BREEZY SOUTHWEST WINDS WILL BE WARM ADVECTING...SO WILL AGAIN REMAIN CONSERVATIVE WITH TEMPS. WIND CHILL READINGS WILL BE THE COLDEST MONDAY NIGHT INTO TUESDAY MORNING WHEN 40 TO 50 BELOW SHOULD BE THE RANGE. THEN WIND CHILLS SHOULD REMAIN IN THE 25 TO 40 BELOW RANGE MIDDAY TUESDAY THROUGH WEDNESDAY MORNING. REST OF THE FORECAST...STRONG WARM ADVECTION WILL OCCUR ON WEDNESDAY AHEAD OF A STRONG SHORTWAVE DIVING SOUTHEAST ACROSS SOUTH-CENTRAL CANADA. MODELS DEPICT 50 TO 60 KTS OF 850MB FLOW OVERHEAD WEDNESDAY AFTERNOON...BUT PROGGED SOUNDINGS INDICATE THIS WILL REMAIN ABOVE THE INVERSION...SO NO THREAT OF WIND ADVISORY TYPE CONDITIONS. BUT IT WILL BE BREEZY WITH HIGHS IN THE TEENS...WHICH IS A BIT WARMER THAN THE PREVIOUS FORECAST. THE SHORTWAVE WILL QUICKLY PUSH A COLD FRONT ACROSS THE REGION WEDNESDAY NIGHT. THE STRONGEST FORCING WILL PASS NORTH OF THE REGION...BUT MODERATE FGEN ALONG THE BOUNDARY SHOULD LEAD TO SNOW SHOWERS WITH ACCUMS UP TO AN INCH. THEN ARCTIC HIGH PRESSURE WILL REASSERT ITSELF THURSDAY AND FRIDAY. SOME INDICATIONS OF AN ACTIVE ARCTIC FRONT ACROSS THE SOUTHERN GREAT LAKES AND NORTHERN OHIO VALLEY BY NEXT WEEKEND. WILL BE ON THE NORTHERN EDGE OF IMPACTS...BUT POTENTIAL WILL BE THERE FOR INTERESTING WEATHER DEPENDING EXACTLY WHERE THIS FRONT ENDS UP. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 400 AM CST SUN JAN 26 2014 IFR/MVFR CIGS AND VSBYS EXPECTED THIS MORNING AS SNOW MOVES THROUGH THE AREA. THEN CIGS AND VSBYS SHOULD TREND INTO THE MVFR OR LOW-END VFR CATEGORY AS THE COLDER AIR BEGINS TO SURGE INTO THE AREA LATE THIS AFTN AND TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 9 PM MONDAY TO NOON CST TUESDAY FOR WIZ013-020>022-031-037>040-045-048>050-073-074. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 PM CST MONDAY FOR WIZ013-020>022-031-037>040-045-048>050-073-074. WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR WIZ005-010>012-018-019-030-035-036. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 25, 10:09 PM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1009 PM CST SAT JAN 25 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1009 PM CST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A CLIPPER SYSTEM WILL BRING LIGHT SNOW TO MUCH OF THE AREA LATE TONIGHT...AND PRODUCE SLIPPERY ROADS AND SIDEWALKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SLICK ROADS AND SIDEWALKS ARE EXPECTED SUNDAY AS THE CLIPPER SYSTEM BRINGS LIGHT SNOW TO THE REGION. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY. THE SNOW WILL DIMINISH TO FLURRIES BY LATE AFTERNOON OR EVENING. EVEN THOUGH THE SNOW WILL END...GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW SUNDAY NIGHT AND MONDAY...PROLONGING THE POOR TRAVEL CONDITIONS. DANGEROUSLY COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEMANDS FOR HEATING AND TEMPORARY SHELTER WILL BE VERY HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-270415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1009 PM CST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY STRENGTHENING NORTHWEST WINDS BEHIND AN ARCTIC FRONT MAY GENERATE A FEW GUSTS APPROACHING GALES FORCE SUNDAY NIGHT.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:28 AM CST | Wind Chill Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 55 hr |
| Jan 26, 4:28 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more | 41 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.